Pennsylvania, 2005

Damaging Wind in Pennsylvania, November 9, 2005

November 9, 2005 · NWS BGM · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Nov 9, 4:00 PM EST, 30 minutes earlier.

Area forecast discussion, Nov 9, 4:00 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
400 PM EST WED NOV 9 2005

.SHORT TERM (TONIGHT - FRIDAY)...
COLD FRONT WILL CROSS REGION THIS EVENING WITH WIDESPREAD SHOWERS
EXPECTED AND STILL A CHANCE OF THUNDERSTORMS. LOW LEVEL STABILITY
HAS KEPT SVR WX FROM OCCURRING WITH CONVECTIVE ACTIVITY AND EXPECT
THIS TREND TO CONTINUE THROUGH FROPA. AFTER FROPA A BRIEF DRY SLOT
MAY SWING THROUGH BEFORE UPPER LEVEL TROF AXIS AND WRAP AROUND
MOISTURE PUSHES IN TOWARD MORNING.

THURSDAY...UPPER LEVEL TROF SWINGS THROUGH WITH SECONDARY SHOT OF
CAA DURING THE LATE MORNING/EARLY AFTERNOON BEHIND SECONDARY SFC
TROF. RAISED POPS TO LIKELY ACROSS NRN ZONES DUE TO LAKE ENHANCEMENT
WITH CHC POPS MOST OTHER AREAS BUT DRY FAR SE ZONES.

THURSDAY NIGHT...WELL ALIGNED 310 FLOW WITH CONDITIONAL INSTABILITY
AS T85 DROPS TO -8C. LACK OF SIGNIFICANT SYNOPTIC MOISTURE AND MOIST
LAYER WELL BELOW SNOW GROWTH REGION ARE LIMITING FACTORS FOR
SIGNIFICANT LES EVENT. WENT WITH 1 TO 2 INCHES ACROSS WESTERN MOHAWK
VALLEY, ONONDAGA COUNTY AND NRN SUSQ REGION. AFTER 06Z, WINDS BEGIN
TO BACK AND SHEAR INCREASES, LOWERED POPS TO CHC.

FRIDAY...UPPER LEVEL RIDGE BEGINS TO BUILD ACROSS FA AS SFC HIGH
MOVES INTO THE SE STATES. AFTER LINGERING SNOW SHOWERS ACROSS NRN
ZONES SKIES WILL BE PS WITH MODERATING TEMPS.

&&

.LONG TERM (FRI NIGHT - WED)
FOLLOWED HPC/GFS GUIDANCE FOR EXTENDED.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
Hazardous weather outlook, Nov 9, 5:16 AM EST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
516 AM EST WED NOV 9 2005

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-101023-
BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA-
LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE-
SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE-
STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES-
516 AM EST WED NOV 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
HOWEVER...THESE STORMS SHOULD NOT BE NEARLY AS INTENSE AS THOSE WE
EXPERIENCE LAST SUNDAY...STAYING BELOW SEVERE LIMITS.

WINDS WILL INCREASE TONIGHT...POSSIBLY GUSTING AS HIGH AS 40 MPH
OVER PARTS OF CENTRAL NEW YORK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

LIGHT SNOWFALL ACCUMULATIONS ARE POSSIBLE OVER SOME HILLTOP AREAS OF
CENTRAL NEW YORK THURSDAY AND THURSDAY NIGHT...AS LAKE EFFECT SNOW
SHOWERS DEVELOP.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MJ

In the hours before

Special weather statement, Nov 9, 2:22 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
222 PM EST WED NOV 9 2005

NYZ009-018-036-037-092015-
MADISON NY-ONEIDA NY-ONONDAGA NY-
222 PM EST WED NOV 9 2005

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 216 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR CICERO..AND MOVING EAST
  AT 45 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LAKEPORT AT 230 PM EST
  SOUTH BAY AND JEWELL AT 235 PM EST
  VERONA BEACH AND SYLVAN BEACH AT 240 PM EST
  NEW LONDON AND BLOSSVALE AT 245 PM EST
  VERONA MILLS AND LEE AT 250 PM EST
  ROME AND STOKES CORNER AT 255 PM EST
  DELTA LAKE AND GRIFFISS AFB AT 300 PM EST

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MC
Special weather statement, Nov 9, 3:50 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
350 PM EST WED NOV 9 2005

PAZ044-047-092130-
LACKAWANNA PA-LUZERNE PA-
350 PM EST WED NOV 9 2005

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 343 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR FAIRMOUNT SPGS..AND
  MOVING EAST AT 50 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MUHLENBERG AND SWEET VALLEY AT 355 PM EST
  GLEN LYON AND PIKES CREEK AT 400 PM EST
  PLYMOUTH AND LYNWOOD AT 405 PM EST
  PLAINS AND LARKSVILLE AT 410 PM EST
  WESTMINISTER AND LAFLIN AT 415 PM EST
  DUPONT AND GLENDALE AT 420 PM EST
  SPRINGBROOK CORNERS AND SCRANTON AT 425 PM EST
  YOSTVILLE AND MOSCOW AT 430 PM EST

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
Special weather statement, Nov 9, 3:52 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
352 PM EST WED NOV 9 2005

PAZ038-039-092130-
BRADFORD PA-SUSQUEHANNA PA-
352 PM EST WED NOV 9 2005

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 343 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR WYSOX..AND MOVING EAST
  AT 50 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WEST AUBURN AND RUSHVILLE AT 400 PM EST
  RUSH AND LAWTON AT 405 PM EST
  ELK LAKE AND SPRINGVILLE AT 410 PM EST
  DIMOCK AND SOUTH MONTROSE AT 415 PM EST
  ALFORD AND HOP BOTTOM AT 420 PM EST
  HARFORD AND GIBSON AT 425 PM EST
  JACKSON AND BURNWOOD AT 430 PM EST

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

The radar

The Binghamton radar (KBGM), 134 km away, was scanning. The volume nearest the first event began at 21:32 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Luzerne

When
November 9, 4:30 PM EST
Where
Luzerne County, Conyngham
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
41.000, -76.067

Thunderstorm winds downed trees in Sugar Loaf township.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484858.